Monday, August 15, 2011

Cataract Surgery Medication & Corneal Abrasion

Question: Can medications used during Cataract Surgery cause cornea abrasions?


Answer: While unusual, it is possible that in certain patients with especially dry eyes or otherwise compromised corneal epithelium-the delicate top layer of the cornea-a slight erosion of the surface might occur due to the irrigating solution used or perhaps due to preservatives that might be used in certain medications. When it does occur it can be bit uncomfortable but usually goes away in a short period of time. It may be more likely-and patients should be cautioned-NOT to touch the dropper tip of any eye drop to the surface of the eye when placing drops in the eye as this in fact can cause a corneal abrasion and can contaminate the bottle of drops. If there is any doubt about the proper technique for instilling eye drops after Cataract Surgery be sure to ask your Cataract Surgeon or their staff to help you or a caregiver learn the best technique.

Important Note: The information presented on the About Cataract Surgery Blog or provided in response to a request for information in the Ask Cataract Surgeons section on www.aboutcataractsurgery.com is not intended to diagnose or treat eye problems, eye conditions or eye diseases including appropriateness of treatment, risks, complications or side effects as related to Cataracts, Cataract Surgery of Lens Implants. In particular a response to an inquiry made on the Ask Cataract Surgeons section of www.aboutcataractsurgery.com is not meant to take the place of the professional medical care provided by your eye doctor, ophthalmologist and Cataract Surgeon. Contacting us via e-mail or any other means is not a substitute for medical care.

1 comment:

  1. I looking for corneal abrasion surgery, thanks for this info..

    ReplyDelete